Ukrainian Mathematical Journal

, Volume 52, Issue 4, pp 586–599 | Cite as

On approximation of functions from below by splines of the best approximation with free nodes

  • A. A. Shumeiko


Let M be the set of functions integrable to the power β=(r+1+1/p)-1. We obtain asymptotically exact lower bounds for the approximation of individual functions from the set M by splines of the best approximation of degree rand defect k in the metric of L p.


Quadrature Formula Algebraic Polynomial Interpolation Node Free Node Jensen Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. A. Ligun and A. A. Shumeiko, “Optimal choice of nodes in the approximation of functions by splines,” Dokl. Akad. Nauk Ukr. SSR, SerA, No. 6. 18–22 (1984).Google Scholar
  2. 2.
    D. D. Pence, “Further asymptotic properties of best approximation by splines,” J. Approxim. Theory, 48, 1–17 (1987).CrossRefMathSciNetGoogle Scholar
  3. 3.
    Yu. N. Subbotin and N. I. Chernykh, “On the order of the best spline approximations of certain classes of functions,” Mat. Zametki, 7, No. 1. 31–12(1970).zbMATHMathSciNetGoogle Scholar
  4. 4.
    A. A. Ligun, “On one property of interpolation spline functions,” Ukr. Mat. Zh., 32, No. 4, 507–514 (1980).zbMATHMathSciNetGoogle Scholar
  5. 5.
    D. Lee, “A simple approach to cardinal Lagrange and periodic Lagrange splines,” J Approxim. Theory, 47, 93–100 (1986).zbMATHCrossRefGoogle Scholar
  6. 6.
    S. M. Nikol’skii, Quadrature Formulas [in Russian] Nauka, Moscow 1982.Google Scholar
  7. 7.
    V. P. Motornyi, “Investigations of Dnepropetrovsk mathematicians related to the optimization of quadrature formulas,” Ukr. Mat. Zh., 42, No. 1, 18–33(1990).CrossRefMathSciNetGoogle Scholar
  8. 8.
    A. A. Zhensykbaev, “Monosplines of minimum norm and best quadrature formulas,” Usp. Mat. Nauk, 36, No. 4, 107–159 (1981).zbMATHMathSciNetGoogle Scholar

Copyright information

© Kluwer Academic/Plenum Publishers 2000

Authors and Affiliations

  • A. A. Shumeiko
    • 1
  1. 1.Dneprodzerzhinsk Technical UniversityDneprodzerzhinsk

Personalised recommendations